Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for pain in the right hand

Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

default
Posted on Tue, 24 Apr 2018 in Bones, Muscles and Joints
Question: Hey doctor,

Over the last week or so I have noticed that I have been getting pain when playing video games. Specifically, in my right hand the first finger which is used as the 'attack' button in most games so there's quite a repetitive use of it. What exactly can this be and how can I amend the pain is there any stretches I can do? The pain isn't super painful but I can feel it go up my right arm as well when using it for prolonged periods and it's quite annoying.

I actually pinpointed exactly where the pain is but it seems to actually be my thumb, I ran my hand under warm water and can feel the pain go up my right arm when doing so.
doctor
Answered by Dr. Mahaveer Patil 1 hour later
Brief Answer:
neuroradicular pain / ? cervical disc prolapse

Detailed Answer:
Hi,

Thank you for posting the question.
I have gone through your medical history in detail.

The kind of pain that you are experiencing now is probably a neuroradicular pain.This occurs due to inflammation of one of the nerves of the upper limb.

Another possibility is that there may be nerve compression in the cervical spine of the neck which may lead to such kind of pain.The part where the nerve impulses do not reach, experience the pain ,e.g, thumb,index finger arm etc.

I would suggest you to avoid playing games for prolonged periods of time,since overuse of these nerves leads to such kind of pain.Avoid using pillow below your head while sleeping.

Take anti inflammatory tablets like ibuprofen,aceclofenac or paracetamol to reduce the inflammation of nerves.Pregabalin,methylcobalamin and folic acid tablets will help alleviate pain faster.

Application of local analgesic gel followed by hot fomentation should be helpful.

If you do not get relief with these measures,you should consult an orthopaedic surgeon and get an Xray/MRI of the neck to rule out nerve compression due to cervical disc prolapse.

I hope the answer was useful.

Feel free to ask me any follow up queries that you may have.

Thank you.
Kind regards.

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Mahaveer Patil 26 hours later
Thanks for that doctor, I forgot to mention I also am a videographer and I have a dslr type of camera which I hold in the palms of my hands and I feel that it puts a lot of pressure on the nerves there and my biceps which is possibly why I am also getting the pain on the lower right side of my bicep on my right arm which is triggered/aggravated by using my camera or playing video games. I will attach images of where exactly it is. Would it worth maybe see a physio for stretching exercises and techniques as well that might prevent injury to the nerves in the future?

I also have stomach problems and gerd so what medicine would be best to take I have been told not to have anti-inflammatory as they will aggravate my stomach I have heard Bromelain supplement or pineapple is a good natural anti-inflammatory that's gentler on your stomach would that be worth trying also?
doctor
Answered by Dr. Mahaveer Patil 7 hours later
Brief Answer:
Physiotherapy will help

Detailed Answer:
Hi XXXXXXX

Yes,of course physiotherapy with stretching exercises will help.But should be done under proper medical supervision to avoid aggravating the pain.

If you have stomach problems and GERD,it is better to avoid strong analgesics.At the most,paracetamol should be safe.

Natural anti inflammatory remedies like pineapple or bromelain supplements are anytime better options.

Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Mahaveer Patil 11 minutes later
Another thing as well on the same arm I got bitten by a mosquito and the bite swelled up quite large and the pain has been worse since that happened could that have possibly inflamed my nerves more or?
doctor
Answered by Dr. Mahaveer Patil 13 hours later
Brief Answer:
low possibility

Detailed Answer:
Hi,

I don't think a mosquito bite can cause inflammation of the nerves.
Mosquito bite and your present symptoms seem unrelated to each other.

Thanks
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics ,  

Recent questions on  Methylcobalamin

doctor1 MD

Last night I had a sharp burning pain on the front of my lower leg. It passed and I went to bed. Today I woke up with the same pain but not as sharp but it seems to be spreading up to my knee. I feel extremely and unusually tired and weak. Could...

doctor1 MD

i HAVE EXPERIENCED SITUATIONS WHERE MY ARMS JUST "DROP" WHEN AM TRYING TO DO THINGS LIKE SCRATCH MY BACK REACH FOR SOMETHING OR JUST USE THEM IN GENERAL. bY DROP I MEAN THE RM PHYSICALLY DROPS FROM UPRIGHT POSITION TO SITTING AT MY SIDE.

doctor1 MD

I get numbness in right hand and it goes to right arm and then to right leg and foot, last for about 30 seconds and then go away and in an 8 hour period it happened 4 times.

doctor1 MD

Hello, I am 28, female and I am suffering from Glossopharyngeal Neuralgia from past 2 years. I am on carbamazepine (mazatol), but it does not seem to be working much. The MRI & Angio MRI results shows "Dominant Left PICA with tortuous tonsilar loop causing indentation on left 9th nerve near its origin from medulla." Does "methylcobalamin" injections with glucose bottle help?

doctor1 MD

I recently purchased a product called Cogniprin made by Better Health Nutritionals....the product is Vitamin B 12 as methylcobalamin 1,000 mcg.....directions are to take two Bid. I was wondering if this product is legit in helping to improve memory and if there are any side effects.

doctor1 MD

I HAVE EYE NEURO PROBLEM, DUE TO MASTURBATION, ONCE I TAKE OVERDOSAGE OF METHYLCOBALAMIN TABLETS IT GETS SOLVED, IF I MASTURBATE AGAIN, WITHIN AN HOURS, I GET DISTURBANCE IN MY EYES, AND TO SOLVE, I TAKE THE METHYLCOBALAMIN TABLETS IN A LARGE DOSAGE OF 4500MCG IN A TIME. I WANT TO KNOW WHAT IS GOING ON